post consultants report

I'm even more confused after seeing the consultant. I have received his report and suggestions. He says that I rarely have AF now since ablation but I have long runs of ectopics mainly when exerting such as gardening or dancing. These make me feel very uncomfortable and nervous in case it turns into SVT or AF. He has put me on waiting list for angiogram (I have had three of these in past four years) and then is referring me to electrocardiologist. He says I am a difficult case to treat. I just wish I could be put on a different drug from Bisoprolol 5mg which has reduced my heart rate to below 50 consequently always tired and a bit slow mentally. Is there anyone on a more suitable drug for rhythm control. Another suggestion he made was to have another ablation. I wonder whether to just put up with it as I don't think they really know what to do. Any suggestions?? He says he is going to 'phone me, an I really don't know what to say. I don't want to appear ungrateful but there are so many options.

18 Replies

oldestnewest
  • I can't comment on the main points you raise as difficult to know whole medical picture but just wanted to say I had to stop Bisoprolol as pulse dropped dangerously low so that would be what I would ask more about- many others here will be able to tell you what treatments have worked for them....

  • When I was told to take a beta blocker(can't remember which one) on an ad hoc basis, and I only took a few, they made me unable to exert myself, as obviously, my heart rate wouldn't increase to accommodate my increased activity.

    I think that's what must be happening to you and your heart's response to the low pulse whilst exercising is to throw in a few extras beats out of rhythm.

    I wonder if the same would still happen if you reduced or even stopped your Bisoprolol?

    Some cardiologists prescribe beta blockers only as a pill in the pocket/ad hoc basis.

  • I was on 10 mg Bisoprolol latterly. It affected my walking. Sometimes my right leg wouldn't pick up. I was changed to 2x100 Flecainide. It has suited me better than anything else. Post ablation I have to take the same Flecainide plus 2.5 Bisoprolol for 2 months. After that I will use Flecainide as a pill - in - the - pocket.

  • When I had my exercise test I was having lots of ectopics and when the consultant looked at the printout he put me on Propafenone (Arythmol) which I have taken ever since. Up until this year it worked like magic but lately I have had a run of AF and ectopics. When I was in hospital everyone was amazed I had been put straight on to propafenone (expense maybe) but 6 years free of AF and ectopic spells seems like an excellent result to me. Just saying that there ARE other meds.

  • That was my EP's drug of choice and worked for me. I don't think it is any more expensive than any of the others. as there are plenty of different versions.

    Bob

  • wish i could help you i take flecainide 100mg twice a day and i have no problem with it. the only thing is that some days gets me tired but its only some days

  • I had to come off Bisoprolol and Sotalol because they made my heart rate too low. Flecainide didn't work and am now on Propafenone (Arythmol) which suits me (little side effects) if this helps in knowing other drugs that are available.

    Good lock - its a long journey finding the right drugs.

    Jo

  • When I was first put on meds, the cardiologist said he was going to use Diltiazem instead of a beta blocker because it would affect my ability to exercise less.

  • I had 24/7 AF and was put straight on to Propafenone (Arythmol) and it worked great, but it affected my sense of time and my memory. Very hard to describe but someone else on this forum had the same so it's not just me. I have also tried Accord Propafenone and it made me feel very depressed within a few days, tried it twice, same result.

    Not sure what my problem is but it involves ectopics all day every day; I no longer have much or any AF after the ablation 10 years ago. Now on Disopyramide which is working great for me.

    Koll

  • I stopped taking my Bisoprolol about three weeks ago. Now, instead of getting two or three episodes a day I get a couple a week. I made this decision, because like you, my heart rate was falling to about 45 bpm and I felt awful. so at the moment I am not taking anything for rhythm control, just a magnesium tablet and Aspirin (I know, but the hospital prescribed it!). I made the decision myself because my doctor wouldn't make it and I had weeks before my appointment at the hospital. I go tomorrow so will see what they say. I am not suggesting you do the same without consulting your EP but I have felt so much better these last few weeks that it was worth it for me.

  • My cardiologist put me on Flecainide only as I already had a low pulse 60 or under. I believe this drug is more to control rhythm rather than reduce heart rate but is mainly suitable for those without any other issues i.e. Lone Paroxysmal AF. It works for my set of circumstances.

  • Cavendish...I have found the best care ive had is from my electrocardiologist, they are experts in the field of heart electrics & in my experience make more appropriate suggestions. My cardiologist recently prescribed Amiodarone for my ectopics, mine run most of the day, I took them for 12 wks & although I had no ectopics I had horrible side effects, so have stopped taking them & waiting to see my EP in October. Make sure you make an informed decision before you start taking arrhythmia medication.

  • I would sooner undergo `Ablation` than be on Bisoprolol with the side effects that you mention . A heart rate below 50 beats per minute is not good . I don't know how you function at all.

    Best of luck mate.

  • Perhaps you should ask your consultant about reducing your medication to 2.5mg/day , to allow for your low heart rate.

  • Hi I was admitted to hospital again with chest pains and PAF heart rate at 150. As I got to hospital all went back to normal. The cardiologist gave me MONO something or other which I have to take if pain starts up 25 mg. I am also on Bisoprolol, but had to have it reduced from 2.5 to 1.5 as heart rate very slow anyway and blood presure was too high, I could not put one foot in front of the otHer. I am still giddy at times and dont feel right most of the time. I am waiting now to see specialist for ablation which was suggested but scaring the hell out of me. What with PAF which I did not even know I had, put on warfarin in Feb this year. I feel as its taking over my intire life. Scared to do things that might cause a bleed, have one already, scared of eating the wrong food etc. Dont smoke dont drink and now i have to have decaf coffee. Give us a break how much more do we have to take. I do hope that you get these meds sorted as I know exactly how you feel.

  • I hated being on bisoprolol. I had no energy at all ,my life was on hold ! Now have mosoprolol as pill in pocket ,which have only needed once and worked fine , I to have missing beats ,it is scary and can't tell hospital as they cancelled my Aug 24 appointment weeks ago, and have not heard anymore :-( . So try asking questions re your type o beta blocker , as bishop also gave me low pulse , good luck

  • I was not aware that Bisoprolol was a rhythm control med?

    Thought it was a heart selective beta blocker, unlike sotalol which is not.

  • Thanks for your comment gerryatriq I agree with you, cannot understand their persistence in prescribing it for me. When I suffered from SVT then perhaps it was appropriate. Hasn't Nice made some comments recently against the use of sotalol.cavendish10

You may also like...